# SDR 20001120SH058

- Difficulty date: August 2, 2000
- Submitted: November 20, 2000
- Operation: General aviation
- Aircraft: N6084L
- Make and model: Amrgen AA5
- Aircraft serial: AA50184
- Engine: Lyc O320E2G
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Plug
- Part number: 60828
- Condition: Failed
- Location: Cylinder Nr 2
- Part time: 800 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

PISTON PIN PLUG IN CYLINDER NR 2 FAILED CATASTROPHICALLY ENLARGING PISTON BOSS AND WEARING INTO LOWER RING.  ENGINE WAS 800 SMOH, CYLINDERS .010 INCH OS (PLAIN STEEL).  SCREEN LAST CHECKED 48 HOURS PREVIOUSLY.  PRESSURE SCREEN BECAME PLUGGED WITH ALUMINUM FLAKES, OIL PRESSURE DROPPED AND PILOT NOTICED CHANGE.  ALL OTHER CYLINDERS REMOVED.  TWO OTHER PLUGS WORN BEYOND LIMITS.  REPLACED ALL PISTON PIN PLUGS WITH LYC PN 72198.  (X)
